# SDR CA150303007

- Difficulty date: January 17, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-32R-301T
- Aircraft time: 739 hours
- Engine: Lyc TIO540AH1A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Setscrew
- Part number: AN565B1032H5
- Condition: Damaged
- Location: Engine Oil Sump
- Part time: 739 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

(CAN) IN FLIGHT FAILURE OF ENGINE DURING CRUISE.  ENGINE DISASSEMBLY AND ASSESSMENT FOUND INCORRECT PROPELLER GOVERNOR GEAR SHAFT SET SCREW P AND INCORRECT SAFTEING PROCEDURE USED FOR PEENING OF THE SET SCREW.  SET SCREW CAME LOOSE INSIDE OF ENGINE CAUSING THE JAMMING AND FAILURE OF THE ENGINE NR 1/NR 2 INTAKE VALVE HYDRAULIC TAPPET BODY.  DEBRIS IN THE ENGINE WHILE RUNNING CAUSED MULTIPLE FAILURES OF THE ENGINE COMPONENTS.
